Hail, Hudspeth
- When
- March 25, 2:36 PM MST to 2:40 PM MST
- Where
- Hudspeth County, 2 mi E of Sierra Blanca
- Measured
- 0.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 31.180, -105.316
An upper level disturbance approaching from the southwest destablized the air mass over far west Texas leading to the development of strong thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
An upper level disturbance approaching from the southwest destablized the air mass over far west Texas leading to the development of strong thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Mar 25, 2:13 PM MST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 313 PM MDT SUN MAR 25 2007 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE PASSING TO OUR SOUTH AND MOIST FLOW FROM THE EAST WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT OVER HUDSPETH COUNTY AND SOUTHEASTERN OTERO COUNTY. SOME STORMS WILL PRODUCE GUSTY WINDS...HAIL...AND HEAVY RAIN. SLIGHT CHANCE OF EVENING THUNDERSTORMS EAST OF THE RIO GRANDE TONIGHT BUT THE REST OF THE AREA WILL BE PARTLY CLOUDY AND DRY. DRIER WEST TO SOUTHWEST FLOW WILL DOMINATE OUR WEATHER MONDAY THROUGH THURSDAY...BUT ANOTHER DISTURBANCE PASSING TO THE NORTH MAY BRING BREEZY TO WINDY CONDITIONS FOR TUESDAY AND WEDNESDAY. && .DISCUSSION... AS NOTED IN PREVIOUS UPDATE...HAVE RAISED POPS FOR THIS EVENING AND TONIGHT OVER HUDSPETH COUNTY TO SCATTERED. PW UP TO AROUND 0.75...DRY LINE SHIFTING WESTWARD INTO HUDSPETH COUNTY...INCREASED CONVERGENCE AND LOW LEVEL SHEAR...LEAD TO POSSIBILITY OF SEVERE T-STORMS ALONG AND EAST OF DRY LINE. BEST DYNAMICS ARE OVER EASTERN HUDSPETH AND SOUTHEASTERN OTERO BETWEEN APPROX 21Z AND 03Z. ISSUING SPS FOR STRONG TSTMS AND HEAVY PRECIP WITH HAIL...BUT HOLDING OFF ON ANY SEVERE STATEMENTS FOR NOW. UPPER LEVEL LOW MOVES TO OUR EAST BY MONDAY MORNING...LEAVING DRIER NORTHWEST FLOW OVER THE AREA THE NEXT COUPLE OF DAYS. UPPER LEVEL LOW PROGGED TO PASS TO THE NORTH OVER COLORADO WEDNESDAY...TROUGH TRAILING SOUTHWARD FROM THE LOW WILL LIKELY BRING BREEZY TO WINDY CONDITIONS FOR TUESDAY AND WEDNESDAY. THAT TROUGH MAY DIG FARTHER SOUTH THURSDAY...BRINGING POSSIBLITIY OF SHOWERS TO THE SACS FOR THURSDAY AND THURSDAY NIGHT. && .AVIATION...VALID 26/00Z-27/00Z. CONVECTION IS EXPECTED TO REMAIN EAST OF TAFS AND TWEB ROUTES THIS AFTERNOON AND EVENING. HOWEVER...VCTS IS NOT OUT OF THE QUESTION FOR ELP/LRU. OTHERWISE...VFR EXPECTED. CONSULT APPROPRIATE TAFS AND TWEBS FOR FURTHER INFORMATION. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... EL PASO 50 78 53 81 51 / 20 0 0 0 0 SIERRA BLANCA TX 51 76 51 78 49 / 50 10 0 0 0 LAS CRUCES 49 79 49 79 49 / 10 0 0 0 0 ALAMOGORDO 47 77 49 78 49 / 10 0 0 0 0 CLOUDCROFT 33 55 30 59 31 / 20 0 0 0 0 TRUTH OR CONSEQUENCES 47 75 47 76 45 / 0 0 0 0 0 SILVER CITY 39 70 41 70 38 / 0 0 0 0 0 DEMING 46 77 48 78 47 / 0 0 0 0 0 LORDSBURG 46 77 47 76 45 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 645 AM MDT SUN MAR 25 2007 NMZ022>025-030>032-TXZ055-056-261215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 645 AM MDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT EAST OF THE RIO GRANDE VALLEY. SMALL HAIL AND STRONG WINDS ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS...MAINLY HUDSPETH AND OTERO COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY CONDITIONS EXPECTED TO DEVELOP TUESDAY...WITH A FEW AREAS OF BLOWING DUST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 142 PM MDT SUN MAR 25 2007 NMZ024-TXZ056-260600- TULAROSA BASIN/SOUTHERN DESERT-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...SIERRA BLANCA...DELL CITY 142 PM MDT SUN MAR 25 2007 ...STRONG THUNDERSTORMS EXPECTED ACROSS HUDSPETH AND EASTERN OTERO COUNTIES THIS AFTERNOON... AN UPPER LEVEL STORM SYSTEM MOVING IN FROM THE SOUTHWEST HAS HELPED TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS IN UNSTABLE AIR ALREADY IN PLACE ACROSS HUDSPETH COUNTY AND EASTERN OTERO COUNTY. SOME OF THESE STORMS WILL BE STRONG...WITH HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. THUNDERSTORM ACTIVITY IS EXPECTED TO LINGER INTO THE EVENING HOURS. HEAVY RAINFALL IS ALSO POSSIBLE FROM SOME STORMS THIS AFTERNOON AND EVENING. THIS...COMBINED WITH THE SLOW MOTION OF THESE STORMS COULD RESULT IN LOCALIZED FLOODING. PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...NOAA WEATHER RADIO...OR WWW.WEATHER.GOV/ELPASO FOR UPDATES. PIEPER
The El Paso radar (KEPZ), 152 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23530.